Quantcast



 
Thread Rating:
  • 0 Votes - 0 Average
  • 1
  • 2
  • 3
  • 4
  • 5

bp meds and bad heart burn?

Post: #1
10-08-2011, 01:14 PM
member4025 Offline
**

bp meds and bad heart burn?

Has anybody experienced bad heart burn from their BP drugs? I read that some can cause stomach pain but thats not what I have. What I have is full force heart burn like when you eat super greasy food. My doctor is on vacation for the end of the summer so I can't see him for 2 weeks. His temp is some kid who just graduated. My wife has the same doctor and said he was terrible so I am going wait. Was just wondering if anybody has similar experience? How can I reduce the symptoms for a while?




Find all posts by this user Quote this message in a reply
Post: #2
10-09-2011, 11:04 AM
member92387 Offline
***

RE: bp meds and bad heart burn?

A number of drugs do have effects on the GI tract. Which are you taking now? Some can cause GERD or really bad acid reflux like you are describing. If that is the case, you will have to do like people with GERD do. Read in the other forums on the site for that.




Find all posts by this user Quote this message in a reply
Post: #3
10-10-2011, 01:13 PM
member4025 Offline
**

RE: bp meds and bad heart burn?

I am taking Norvasc and Micardis right now. Do you know if any of these fit the bill?




Find all posts by this user Quote this message in a reply
Post: #4
10-11-2011, 11:51 AM
member92387 Offline
***

RE: bp meds and bad heart burn?

Norvasc can cause GERD. It is a calcium channel blocker that relaxes blood vessels to reduce BP. Unfortunately, it also relaxes the sphincter at the top of the stomach. This lets the acid burn your throat giving the heartburn. You really should change medications when you see your doctor. In the mean time, you may have to read about GERD and what people with that condition do to cope.

Good luck




Find all posts by this user Quote this message in a reply
Post: #5
10-11-2011, 12:20 PM
member43879 Offline
**

RE: bp meds and bad heart burn?

Good call on the Norvasc. I agree it can cause issues. I was on it for a while and had to quit. The symptoms were just too nasty. At first they put me on Prilosec to get rid of the heart burn and that was okay. But, after a while, I was still getting acid reflux. I felt like I was having a heart attack a lot of the time. They had to put me on others as a result.

If you can get it, maybe the prilosec would work as a stop gap for a few weeks. I think it is available as an over the counter drug now.

Here's hoping you can get relief soon!




Find all posts by this user Quote this message in a reply
Post: #6
10-12-2011, 12:48 PM
member4025 Offline
**

RE: bp meds and bad heart burn?

That's good to know about the Prilosec. I thought I might have to see the kid doctor after I read about living with GERD!!!




Find all posts by this user Quote this message in a reply
Post Reply 




                 
                 

Copyright 2007-2018 Chaotic Inceptions - Wellescent.com